Representative Image
Representative Image

Finland suspends use of AstraZeneca COVID-19 vaccines after reporting cases of blood clots

ANI | Updated: Mar 20, 2021 05:55 IST


Helsinki [Finland], March 20 (ANI): Finland on Friday suspended the use of Oxford-AstraZeneca COVID-19 vaccines after two cases of blood clots were reported in people after receiving the dose.
This comes despite the European Medicines Agency (EMA) saying that the vaccine is 'safe and effective' and the benefits in combating the virus outweigh the risk of side effects.
"According to the Finnish Medicines Agency (Fimea), two cerebral venous thrombosis have been reported in Finland 4-10 days after receiving the AstraZeneca coronavirus vaccine," said a statement by the Finnish Institute for Health and Welfare (THL), reported Anadolu Agency.
THL suspended vaccination with AstraZeneca jabs as a precaution until further information is available and the existence of a possible causal relationship can be assessed.
The decision will take effect immediately and the situation will be assessed next week, it added, according to the statement.
Anadolu Agency reported that Sweden, Norway, and Denmark will also maintain their suspension of AstraZeneca's COVID-19 vaccine as they review the European Medicines Agency's (EMA) conclusion that the jab is safe and effective.
However, vaccination in other countries like Spain, France and more will continue with AstraZeneca COVID-19 vaccines.
The AstraZeneca coronavirus vaccine is "safe and effective" and the benefits in combating COVID-19 continue to outweigh the risk of side effects, said the European Medicines Agency's (EMA) committee, PRAC, on Thursday after concluding its preliminary review of people vaccinated with COVID-19 vaccine AstraZeneca.
The EMA said that the vaccine is not associated with an increase in the overall risk of blood clots (thromboembolic events) in those who receive it and there is no evidence of a problem related to specific batches of the vaccine or to particular manufacturing sites.
"However, in the light of its findings, patients should be aware of the remote possibility of such syndromes, and if symptoms suggestive of clotting problems occur patients should seek immediate medical attention and inform healthcare professionals of their recent vaccination," EMA said. (ANI)

Loading...
iocl
iocl